Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 100, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2010, 2:12 PM CDT for Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 2:12 PM CDT (19:12 UTC)
- Expired
- May 26, 2010, 3:02 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:00 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 26, 12:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1200 PM CDT WED MAY 26 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP..WITH THE BEST CHANCES TO AFFECT THE NW AR TAF SITES. WITH LIMITED COVERAGE EXPECTED...WILL CARRY VCTS MID AFTERNOON TO EARLY EVENING. ISOLATED COVERAGE EXPECTED ACROSS NE OK. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1026 AM CDT WED MAY 26 2010/ DISCUSSION... WEAKENING LOW LEVEL JET HAS ALLOWED JUST ABOUT ALL OF THE ISOLATED AND ELEVATED MORNING CONVECTION TO SUBSIDE. AFTERNOON POPS LOOK GOOD AS A WARM...HUMID AND UNCAPPED ATMOSPHERE WILL YIELD SCATTERED AFTERNOON THUNDERSTORMS. HIGH TEMPS LOOK ON PACE TO RIVAL THOSE OF YESTERDAY...SO PERSISTENCE LOOKS GOOD. JUST A FEW MINOR TWEAKS TO CURRENT FORECAST. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, May 26, 1:17 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT WED MAY 26 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 117 PM CDT WED MAY 26 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... SEVERAL OUTFLOW BOUNDARIES WERE NOTED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE SURFACE FEATURES COMBINED WITH A WARM AND HUMID ATMOSPHERE WILL CONTINUE TO FUEL SCATTERED THUNDERSTORMS THIS AFTERNOON....WITH SOME CAPABLE OF PRODUCING QUARTER SIZE HAIL. ADDITIONALLY... STORMS WILL PRODUCE BRIEF BUT VERY HEAVY RAINFALL...DANGEROUS LIGHTNING AND SMALL HAIL. LOSS OF AFTERNOON HEATING WILL DISSIPATE THUNDERSTORM ACTIVITY BY EARLY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WARM AND HUMID CONDITIONS WILL CREATE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. DRIER AIR WILL WORK INTO THE REGION FOR FRIDAY AND SATURDAY...BUT INCREASED LOW LEVEL MOISTURE WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST SUNDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 26, 12:23 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT WED MAY 26 2010
OKZ060-261815-
TULSA OK-
1223 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL TULSA
AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL
TULSA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TULSA AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3617 9582 3605 9577 3600 9592 3615 9596
3618 9583
TIME...MOT...LOC 1723Z 343DEG 6KT 3608 9587Special weather statement, May 26, 1:07 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT WED MAY 26 2010
OKZ049-076-261830-
LE FLORE OK-PUSHMATAHA OK-
107 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND FAR NORTHEASTERN PUSHMATAHA
AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HONOBIA...REMAINING NEARLY STATIONARY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3465 9496 3465 9475 3451 9473 3451 9501
TIME...MOT...LOC 1807Z 002DEG 1KT 3456 9486Special weather statement, May 26, 2:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT WED MAY 26 2010
OKZ072-261945-
SEQUOYAH OK-
201 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL SEQUOYAH
AT 159 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED ABOUT
5 MILES SOUTHEAST OF BRUSHY...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...SALLISAW...BRUSHY...SHORT AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS
TO 40 MPH...AND VERY HEAVY RAIN.
LAT...LON 3538 9481 3559 9489 3560 9448 3544 9444
TIME...MOT...LOC 1859Z 000DEG 3KT 3550 9468The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:17 PM CDT | Areal Flood Advisory | TSA | Tulsa | 58 min |
| May 26, 12:23 PM CDT | Special Weather Statement | TSA | Tulsa | 52 min |
| May 26, 1:07 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| May 26, 1:32 PM CDT | Areal Flood Advisory | TSA | LeFlore | 88 min |
| May 26, 2:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| May 26, 2:32 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| May 26, 2:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| May 26, 3:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 26, 4:05 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 27 min |
| May 26, 5:44 PM CDT | Special Weather Statement | TSA | Latimer | 46 min |
| May 26, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 52 min |
| May 26, 3:30 PM CDT | Special Weather Statement | TSA | Sebastian | 45 min |
| May 26, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 37 min |
| May 26, 5:12 PM CDT | Special Weather Statement | TSA | Franklin | 48 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.